Alert archive / Michigan / Wind Advisories in 2013

Wind Advisory 6, NWS Gaylord, MI

November 13, 2013Cheboygan County, Emmet County, Michigan

NWS Gaylord, MI issued this wind advisory at Nov 13, 2013, 9:48 PM EST for Cheboygan County, Emmet County, Michigan. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2013, 9:48 PM EST (02:48 UTC)
Expired
Nov 14, 2013, 2:00 AM EST
In force
4 hr
Issued by
NWS Gaylord, MI

Counties Cheboygan County, MI, Emmet County, MI

The radar

The NCL Michigan radar (KAPX), 69 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 2.8 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2013-11-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2013-11-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 747 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1713 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
747 m²/s²
0-3 km storm-relative helicity
765 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

854 
WWUS73 KAPX 140248
NPWAPX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
948 PM EST WED NOV 13 2013

...STRONG WINDS FOR A FEW MORE HOURS IN THE STRAITS AREA...

MIZ015>017-140700-
/O.NEW.KAPX.WI.Y.0006.131114T0248Z-131114T0700Z/
MACKINAC-EMMET-CHEBOYGAN-
INCLUDING THE CITIES OF...ST. IGNACE...PETOSKEY...CHEBOYGAN
948 PM EST WED NOV 13 2013

...WIND ADVISORY IN EFFECT UNTIL 2 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EST THURSDAY. 

HAZARDOUS WEATHER...

 * WIND GUSTS TO AROUND 50 MPH IN THE STRAITS AREA...AND ADJOINING
   PORTIONS OF THE EMMET AND MACKINAC COUNTY COASTLINES. WINDS
   WILL BEGIN TO DIMINISH BETWEEN MIDNIGHT AND 2 AM.

IMPACTS...

 * TREE DAMAGE WILL PRODUCE DEBRIS ON SOME ROADWAYS...AND
   LOCALIZED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

 * WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR 
   HIGH PROFILE VEHICLES. USE EXTRA CAUTION. TO LEARN MORE...
   VISIT US ONLINE AT WEATHER.GOV/GAYLORD OR FIND US ON FACEBOOK 
   AND TWITTER. 

&&

$$

JZ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this wind advisory went out at Nov 13, 6:59 PM EST, 2 hours 49 minutes earlier.

Area forecast discussion, Nov 13, 6:59 PM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
659 PM EST WED NOV 13 2013

.SYNOPSIS...
ISSUED AT 249 PM EST WED NOV 13 2013

NORTHERN MICHIGAN WILL EXPERIENCE ANOTHER ROLLER COASTER RIDE IN
TEMPERATURES OVER THE COMING WEEK. GUSTY SOUTHERLY WINDS WILL USHER
IN MILDER INTO THE REGION BEGINNING ON THURSDAY. A WEAK COLD FRONT
WILL BRING SMALL CHANCES OF SHOWERS LATE THURSDAY INTO THURSDAY
NIGHT. LOW PRESSURE WILL PASS TO THE WEST OF MICHIGAN THIS
WEEKEND...BRINGING PERIODS OF RAIN...AND ALONG WITH VERY MILD
TEMPERATURES BY SUNDAY. ANOTHER PUSH OF COLD AIR WILL MOVE IN BEHIND
THIS SYSTEM TOWARD THE MIDDLE OF NEXT WEEK...ALONG WITH CHANCES OF
MORE LAKE EFFECT SNOWS.

&&

.UPDATE...
ISSUED AT 658 PM EST WED NOV 13 2013

HIGH CLOUDS HAVE THINNED SOMEWHAT SINCE LATE AFTERNOON. WINDS
CONTINUE TO HOWL...ESPECIALLY NEAR LAKE MI...WHERE 40MPH GUSTS ARE
RELATIVELY COMMON. PRESSURE GRADIENT AND ASSOCIATED WINDS WILL NOT
DIMINISH MUCH UNTIL THE OVERNIGHT. NO MAJOR CHANGES NEEDED TO THE
FORECAST AT THIS TIME.

&&

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 249 PM EST WED NOV 13 2013

HIGH IMPACT WEATHER POTENTIAL: GALE FORCE WINDS CONTINUING INTO THE
EVENING WITH BLUSTERY WINDS INLAND.

PATTERN SUMMARY: RAPID PATTERN SHIFT ONGOING AS OF THIS WRITING WITH
THE LONGWAVE TROUGH RESPONSIBLE FOR OUR RECENT COLD SNAP QUICKLY
PROGRESSING EAST WITH LITTLE IN THE WAY OF DOWNSTREAM BLOCKING
/+NAO/ TO HOLD IT IN PLACE.  IN IT/S WAKE...A POTENT WESTERLY FLOW
ALOFT IS TAKING OVER...WITH MUCH WARMER AIR RIDING EAST /SEE 12Z
RAOBS OVER THE DAKOTAS WHICH SHOW T8S AT 12-13C/.  AT THE
SURFACE...LOW PRESSURE IS RACING EAST ACROSS CENTRAL CANADA...WITH
YESTERDAY/S RIDGING SINKING INTO THE LOWER MISSISSIPPI VALLEY.
GIVEN THAT THIS HIGH WAS PRETTY CLOSE TO AS STRONG AS WE SEE IN
NOVEMBER...IT/S NOT SURPRISING THAT WE/VE GENERATED A STRONG
GRADIENT ON IT/S NORTHERN FLANK...WITH GUSTY SOUTHWEST WINDS
USHERING SLOWLY WARMING AIR IN THE LOW-LEVELS...ALTHOUGH THIS IS
BEING OFFSET TO SOME DEGREE BY THE WIND CHILL!

PRIMARY FORECAST CONCERNS HEADING THROUGH THIS EVENING INCLUDE THE
EVOLUTION OF WINDS...WITH ATTENTION TURNING TO A WEAK COLD FRONT ON
THURSDAY AND IT/S POTENTIAL TO BRING OUR NEXT ROUND OF /LIGHT/
PRECIPITATION.

THROUGH THIS EVENING: WINDS CONTINUE TO RAMP UP AS PRESSURE FALL
CENTER /12MB PER 6HR/ PUSHES EAST ACROSS LAKE SUPERIOR WITH
ISALLOBARIC COMPONENT AND INCREASING GRADIENT CONSPIRING TO BRING
40-45KT GUSTS OVER NORTHERN LAKE MICHIGAN...AND 40MPH GUSTS ALONG
THE LAKESHORE COUNTIES.  BREEZY ELSEWHERE UNDER A GOOD BIT OF HIGH
CLOUDINESS SPILLING SOUTH ALONG EASTERN EDGE OF ARRIVING H5 RIDGING.
TEMPS CONTINUE THEIR CLIMB INTO THE MID/UPPER 30S AND LOWER 40S.

TONIGHT: LOW PRESSURE WILL CONTINUE IT/S TREK NORTH OF THE REGION
TONIGHT...WITH WARMEST PLUME OF H85 AIR SETTLING OVERHEAD.  GRADIENT
REMAINS ROBUST OVERNIGHT...WITH 1000MB GEOSTROPHIC WIND STILL
35-40KTS THROUGH THE OVERNIGHT.  THEREFORE...EXPECT THE BREEZE TO
REMAIN ACTIVE THROUGH THE NIGHT. AS FOR CLOUDS...NAM AND LOCAL IN
HOUSE WRF WANT TO INSIST ON SOME LAKE CONTRIBUTION TO CLOUDINESS
OVER MACKINAC/EMMET COUNTIES.  REALLY HAVING A TOUGH TIME BUYING
THIS GIVEN WEAK RESPONSE TODAY AND LLEVELS CONTINUING TO STABILIZE.
THEREFORE...WILL ONLY PAINT GRADUALLY INCREASING CLOUDS OVER THE
U.P. AS COLD FRONT BEGINS TO APPROACH FROM THE NORTH AND WEST.
SOUTH OF THE BRIDGE...EXPECT A MOSTLY CLEAR NIGHT.

TEMPERATURES:  GIVEN THE SIGNIFICANTLY WARMER AND WELL-MIXED
AIRMASS...TEMPERATURES WILL BE WELL ABOVE THE CHILLY VALUES WE SAW
THIS MORNING...WITH MOST LOCATIONS REMAINING AT OR ABOVE 30.

THURSDAY: INGREDIENTS COMING TOGETHER FOR ANOTHER LIGHT
PRECIPITATION EVENT AS WE MOVE THROUGH THE DAY THURSDAY AS A WEAK
COLD FRONT PUSHES SOUTH ACROSS LAKE SUPERIOR.  THIS LLEVEL
CONVERGENCE AXIS WILL BE ALIGNED WITH A BAND OF STRENGTHENING H85-7
FGEN IN THE PRESENCE OF MODEST -DIVQ AND ASSISTANCE FROM THE RIGHT
ENTRANCE REGION OF A 110KT 1.5 PVU JET STREAK.  GIVEN A MODEST
MOISTURE PLUME AHEAD OF THIS BOUNDARY /PWATS ABOVE 0.5"/ CAN/T ARGUE
WITH MODEL DEPICTION OF AN EXPANDING AREA OF LIGHT PRECIPITATION
IMMEDIATELY AHEAD OF THE AFOREMENTIONED SURFACE FRONT.
THEREFORE...WILL BOOST LIKELY POPS OVER EASTERN UPPER FOR THE
AFTERNOON.  PTYPE LOOKS TO REMAIN SAFELY /BY A SLIM MARGIN/ IN THE
LIQUID CATEGORY WITH SURFACE WET-BULBS IN THE MID TO UPPER 30S AND
WET-BULB FREEZING HEIGHTS ABOVE 3KFT.

TEMPERATURES: T92 REACHES THE FREEZING MARK DURING THE DAY
THURSDAY...WHICH PUTS AN UPPER BOUND OF MID 40S ON HIGHS.  THIS
SHOULD BE REACHABLE OVER MUCH OF NORTHERN LOWER /A LITTLE COOLER
OVER THE HIGHER TERRAIN/.  OVER THE EASTERN U.P....INCREASING CLOUD
COVER AND AFTERNOON PRECIPITATION WILL KEEP HIGHS NO GREATER THAN
40...WITH TEMPS FALLING BACK INTO THE UPPER 30S AS RAIN SHOWERS
COMMENCE.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 249 PM EST WED NOV 13 2013

PROGRESSIVE AND ACTIVE PATTERN CONTINUES ACROSS THE COUNTRY WITH A
ROLLER COASTER RIDE OF TEMPS/P-TYPE IN STORE FOR THE GREAT LAKES.
MODEL/ENSEMBLE MEANS IN FAIRLY GOOD AGREEMENT WITH THE OVERALL
PATTERN EVOLUTION INTO EARLY NEXT WEEK WITH SOME MORE SIGNIFICANT
TIMING DIFFERENCES BETWEEN THE GEM/GFS/ECWMF.   PLENTY OF FORECAST
ISSUES INCLUDING RAIN CHANCES THURSDAY NIGHT AND AGAIN OVER THE
WEEKEND...THUNDER POSSIBILITIES AND ANOTHER SURGE OF ARCTIC AIR/LAKE
EFFECT SNOW EARLY NEXT WEEK.

INITIAL FOCUS THURSDAY NIGHT ON WEAK SHORTWAVE ENERGY WHICH WILL
SLIDE ACROSS THE AREA...WITH AN ASSOCIATED COOL FRONT LAYING DOWN
OVER NORTHERN MICHIGAN.  WEAK F-GEN FORCING AND SOME LAKE
CONTRIBUTION WITH H8 TEMPS IN THE LOWER SINGLE DIGITS...RESULTING IN
A LIGHT PCPN THREAT.  BUFKIT SOUNDINGS SHOW MOISTURE INCREASING
BELOW H9 INVERSION THURSDAY NIGHT WITH A DRIZZLE POTENTIAL
/ESPECIALLY ACROSS THE HIGHER TERRAIN/.  EXPECT TO SEE A FEW
LINGERING SHOWERS FOR THE TIP OF THE MITT INTO EASTERN UPPER DURING
THE EVENING IN RESPONSE TO BETTER FGEN SUPPORT.  GIVEN THICK CLOUD
COVER AND WEAK WARM AIR ADVECTION...TEMPS SHOULD NOT FALL MUCH FROM
THE DAYTIME HIGHS WITH READINGS GENERALLY IN THE MID/UPPER 30S
OVERNIGHT.

LOW AMPLITUDE UPPER RIDGING FRIDAY WITH DRY CONDITIONS.  STILL
PLENTY OF RESIDUAL MOISTURE BELOW H9 /WITH H8 TEMPS REMAINING IN THE
LOWER SINGLE DIGITS/...SO WE WILL LIKELY HAVE TO CONTEND WITH LOWER
CLOUDS FOR AT LEAST A PORTION OF THE DAY.  THINGS BEGIN TO BECOME
MORE INTERESTING ON SATURDAY WITH A MORE PRONOUNCED LEAD SHORTWAVE
EJECTING OUT OF THE WESTERN TROUGH AND TOWARD THE GREAT LAKES.
INCREASING ISENTROPIC ASCENT AND OPEN GULF OF MEXICO TAP /PWATS
INCREASING TO 1"+/...POINT TOWARD HIGH CHANCES OF RAIN BY LATER
SATURDAY AFTERNOON IN SATURDAY NIGHT.  PREVIOUS SHIFT HAS THIS
HANDLED WELL AND WILL LEAVE CATEGORICAL POPS.  TEMPS RISING
OVERNIGHT...POSSIBLY REACHING THE 50S BY EARLY SUNDAY.

VERY MILD DAY ON SUNDAY WITH DEEP SOUTHERLY FLOW WITH SURFACE LOW
TRACKING TOWARD WISCONSIN.  WITH NORTHERN MICHIGAN FIRMLY IN THE
WARM SECTOR AND H8 TEMPS PUSHING +11/+12 DEGC...HIGH TEMPS WELL INTO
THE 50S OR EVEN LOWER 60S!  12Z MODELS A TOUCH FASTER WITH SURFACE
FEATURES /ALTHOUGH TIMING DIFFERENCES IN SPEED OF FROPA BETWEEN
MODELS/...WHICH BRINGS INCREASING SHOWER/TSTM CHANCES TO THE AREA
SUNDAY AFTERNOON.  SHOULD HAVE LITTLE TROUBLE GENERATING A GOOD
SURGE OF RAIN INTO THE AREA SUNDAY AFTERNOON/EVENING WITH FAVORABLE
KINEMATICS IN LFQ OF 130KT H3 JET...INCREASED FORCING WITH APPROACH
OF ARCTIC FRONT AND STRONG WARM AIR ADVECTION.  COMBO OF STRONG
DYNAMICS... PLENTY OF SHEAR...AND MUCAPES AROUND 500 J/KG...POINT
TOWARD A DECENT THUNDERSTORM THREAT BEFORE FROPA.

ARCTIC FRONT CRASHES INTO THE AREA SUNDAY NIGHT WITH TEMPERATURES
TAKING A NOSEDIVE AND WINTER CONDITIONS RETURNING.  TEMPS SHOULD BE
STEADY OR FALLING ON MONDAY WITH THE LAKE EFFECT MACHINE GETTING
GOING BY LATER IN THE DAY.  ACCUMULATING LAKE EFFECT SNOW SHOWERS
LIKELY MONDAY NIGHT INTO TUESDAY NIGHT...PARTICULARLY WEST OF
INTERSTATE-75 WITH EXPECTED NORTHWEST FLOW.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z THURSDAY EVENING)
ISSUED AT 641 PM EST WED NOV 13 2013

GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH TONIGHT...BUT LOOK TO
DIMINISH SOMEWHAT AS LOW PRESSURE OVER NORTHERN ONTARIO SLIDES
EASTWARD LATE TONIGHT...RESULTING IN A SUBTLE RELAXING OF THE
PRESSURE GRADIENT BETWEEN THIS LOW AND HIGH PRESSURE CENTERED OVER
THE SOUTHEAST STATES. LOW LEVEL WIND SHEAR MAY BE A PROBLEM LATE
TONIGHT FOR APN...AS THE BOUNDARY LAYER TRIES TO DECOUPLE
SOMEWHAT WHICH WOULD ALLOW FOR INCREASED DUCTING OF 45 TO 50KT
WINDS AROUND 2KFT AGL. THE BOUNDARY LAYER LOOKS A BIT MORE MIXED
FOR PLN/TVC/MBL DUE TO THE ADDED INSTABILITY FROM LAKE MICHIGAN
WHICH WOULD REDUCE THE LLWS THREAT. OTHERWISE VFR CIGS ARE
EXPECTED THROUGH THE TAF PERIOD...WITH NO RESTRICTIONS TO VSBYS
EXPECTED ATTM. THERE IS A SMALL CHANCE WE MAY SEE SOME MVFR LEVEL
CIGS CLIP FAR NRN LOWER MICHIGAN LATE TONIGHT...ASSOCIATED FROM
LOW LEVEL MOISTURE FROM THE SURFACE LOW. BEST LOW LEVEL MOISTURE IS
SEEN NORTH OF THE STRAITS...HOWEVER...AND MIXED BOUNDARY LAYER MAY
KEEP LOW LEVEL CLOUD COVER AT BAY COMPARED TO LAST NIGHT.

&&

.MARINE...
ISSUED AT 249 PM EST WED NOV 13 2013

SUMMARY: LOW PRESSURE WILL PASS NORTH OF THE GREAT LAKES REGION
THROUGH TONIGHT.  THIS...COMBINED WITH STRONG HIGH PRESSURE OVER THE
SOUTHEASTERN STATES CONTINUES TO BRING SOUTHWESTERLY GALES TO THE
NEARSHORE WATERS.  WINDS WILL BE AT THEIR PEAK FROM THIS WRITING
THROUGH LATE EVENING.  WINDS WILL SLOWLY SUBSIDE TONIGHT...BUT
GENERALLY REMAIN OUT OF THE SOUTHWEST THROUGH THE END OF THE WEEK.

HEADLINES: GALES WILL CONTINUE THROUGH THIS EVENING...AND SHOULD
COME TO AND END OVERNIGHT.  SMALL CRAFTS WILL CONTINUE TO BE NEEDED
THROUGH AT LEAST THURSDAY EVENING. BEYOND THIS...BE ON THE LOOKOUT
FOR WHAT LOOKS TO BE ANOTHER GALE EVENT FOR THE SECOND HALF OF THE
WEEKEND THROUGH EARLY NEXT WEEK AS A STRONG LOW PRESSURE SYSTEM
MOVES THROUGH THE GREAT LAKES REGION.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR LHZ347>349.
     GALE WARNING UNTIL 7 AM EST THURSDAY FOR LHZ345-346.
LM...GALE WARNING UNTIL 7 AM EST THURSDAY FOR LMZ323-341-342-344>346.
LS...GALE WARNING UNTIL MIDNIGHT EST TONIGHT FOR LSZ322.
     SMALL CRAFT ADVISORY UNTIL 7 AM EST THURSDAY FOR LSZ321.

&&

UPDATE...JZ
SYNOPSIS...NS
SHORT TERM...ARNOTT
LONG TERM...JK
AVIATION...NS
MARINE...ARNOTT
Hazardous weather outlook, Nov 13, 2:07 PM EST, 7 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
207 PM EST WED NOV 13 2013

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
142215-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
207 PM EST WED NOV 13 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

SOUTHWESTERLY GALE FORCE WINDS WILL CONTINUE ACROSS MOST OF THE
NEARSHORE WATERS OF NORTHERN LAKE MICHIGAN AND LAKE HURON THROUGH
TONIGHT. PLEASE SEE THE LATEST GALE WARNING AND NEARSHORE
FORECASTS FOR MORE DETAILS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A STRONG STORM SYSTEM WILL MOVE THROUGH THE GREAT LAKES REGION
DURING THE SECOND HALF OF THIS WEEKEND AND INTO EARLY NEXT WEEK.
THE FOLLOWING HAZARDS ARE POSSIBLE WITH THIS STORM:

* THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN LOWER MICHIGAN
  SUNDAY AFTERNOON AND NIGHT.

* GALE FORCE WINDS ARE POSSIBLE OVER THE NEARSHORE WATERS OF
  NORTHERN MICHIGAN BEGINNING AS STRONG SOUTHERLY WINDS SATURDAY
  NIGHT AND SUNDAY BEFORE SHIFTING NORTHWESTERLY SUNDAY NIGHT AND
  MONDAY.

* SHARPLY COLDER AIR WILL MOVE INTO NORTHERN MICHIGAN IN THE WAKE
  OF THIS STORM TO START THE NEW WORK WEEK...WITH ACCUMULATING
  SNOW POSSIBLE BY TUESDAY IN THE LAKE EFFECT SNOW BELT REGIONS OF
  NORTHERN LOWER...AND EASTERN UPPER MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH SATURDAY. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT WIND GUSTS AND RAINFALL AMOUNTS
AT ANY TIME. REPORTS CAN BE MADE ONE OF THREE WAYS:

PHONE: 1-800-647-8676 (REPORTS ONLY PLEASE...NO FORECASTS)

FACEBOOK: FACEBOOK.COM/US.NATIONALWEATHERSERVICE.GAYLORD.GOV

TWITTER: TWITTER.COM/NWSGAYLORD

ARNOTT

In the hours before

Local storm report, Nov 13, 7:13 PM EST, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
713 PM EST WED NOV 13 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     NON-TSTM WND GST 1 WNW MANISTEE          44.25N 86.35W
11/13/2013  M48 MPH          MANISTEE           MI   MESONET

            MESONET STATION MANISTEE /MEEM4/

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Nov 13, 7:14 PM EST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
714 PM EST WED NOV 13 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     NON-TSTM WND GST 2 ESE BREVORT           46.01N 85.01W
11/13/2013  M45 MPH          MACKINAC           MI   MESONET

            MESONET STATION 1 ESE BREVORT /MC004/

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Nov 13, 8:48 PM EST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
848 PM EST WED NOV 13 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0835 PM     NON-TSTM WND GST MACKINAC ISLAND         45.87N 84.64W
11/13/2013  M46 MPH          MACKINAC           MI   AWOS

            AWOS STATION MACKINAC ISLAND /MCD/

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Nov 13, 9:25 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
925 PM EST WED NOV 13 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 PM     NON-TSTM WND GST MACKINAC ISLAND         45.87N 84.64W
11/13/2013  M53 MPH          MACKINAC           MI   AWOS

            AWOS STATION MACKINAC ISLAND /MCD/

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Nov 13, 9:26 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
926 PM EST WED NOV 13 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     NON-TSTM WND GST 3 SSW MAPLE CITY        44.81N 85.90W
11/13/2013  M49 MPH          LEELANAU           MI   MESONET

            MESONET STATION 3 SSW MAPLE CITY /MC045/

&&

NWS GAYLORD MI
IRIS SYSTEM
Local storm report, Nov 13, 9:31 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD MI
931 PM EST WED NOV 13 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0848 PM     NON-TSTM WND GST MACKINAW CITY           45.78N 84.73W
11/13/2013  M46 MPH          CHEBOYGAN          MI   MESONET

            MESONET STATION MACKINAW CITY /MACM4/

&&

NWS GAYLORD MI
IRIS SYSTEM

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 11:01 AM ESTSmall Craft AdvisoryAPX5 hr

Nearby

Wind Advisories in Michigan, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.